Nebraska, 2005Flash Flood in Nebraska, April 19 to 20, 2005
April 19 to 20, 2005 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 19, 2:10 PM CST, 9 hours 4 minutes earlier.
Area forecast discussion, Apr 19, 2:10 PM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CDT TUE APR 19 2005
.DISCUSSION...
FORECAST CHALLENGES CENTER AROUND HEAVY RAIN POTENTIAL OVERNIGHT
ALONG STALLED BOUNDARY AND PCPN CHANCES THROUGH EARLY FRIDAY.
SYNOPSIS...LATEST SFC ANALYSIS INDICATES FRONTAL BOUNDARY EXTENDING
FM SWRN MN THRU EXTREME NERN NEB INTO SRN NEB PANHANDLE AND EXTREME
NERN CO. INSTABILITY HAS BEEN ON THE INCREASE ACROSS SERN NEB WHERE
SFC TEMPS HAVE MADE IT INTO THE MID TO UPPER 70S WITH DEWPOINTS IN
THE LOWER 60S. 12Z 850MB UPPER AIR ANALYSIS SHOWED VERY GOOD LOW
LEVEL MOISTURE IN PLACE WITH +12 OVERHEAD HERE AT KOAX.
UPSTAIRS...CLOSED UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE GREAT
BASIN...EJECTING A WEAK WAVE ACROSS NRN CO.
FORECAST...PREVIOUS MENTIONED SFC BOUNDARY IS EXPECTED TO MAKE SLOW
PROGRESS SWD...THEN STALL OUT ACROSS EAST CENTRAL NEB AND WEST
CENTRAL IA. WITH STEEP MID LEVEL LAPSE RATES AND FORECAST CAPES
APPROACHING 2500 J/KG LATE THIS AFTERNOON...EXPECTING STORMS TO
INITIATE ALONG LOW LEVEL CONVERGENCE ZONE LATE AFTERNOON/EARLY
EVENING. LIKE YESTERDAY...DEEP LAYER SHEAR CONTINUES TO REMAIN
RATHER MEAGER AT 20-30KTS. EXPECTING STORMS TO LAST INTO THE
OVERNIGHT AS LOW LEVEL CONVERGENCE CONTINUES WITH STRENGTHENING LOW
LEVEL JET. HEAVY RAIN A GOOD BET WITH STORM MOTION AROUND LESS THAN
15 KTS. WITH SOAKED GROUND IN SOME LOCATIONS FROM HEAVY RAINS
OVERNIGHT...WL GO WITH A FLOOD WATCH FOR COUNTIES NEAR AND ALONG THE
PLATTE AND EXTENDING INTO WEST CENTRAL IOWA. THIS AREA MOST HEAVILY
HIT LAST NIGHT AND ALSO IS THE AREA WHERE FRONTAL BOUNDARY WILL
STALL AND HEAVY RAIN CELLS WL HAVE SLOW PROPAGATION.
MEANWHILE...ACTIVITY SHOULD BE ROLLING ACROSS THE HIGH PLAINS REGION
OVERNIGHT AND CONTINUE EWD THRU THE MORNING HOURS. THIS ACTIVITY
COULD LIKELY CONTINUE ACROSS NERN COUNTIES WEDNESDAY MORNING.
OTHERWISE...SHORTWAVE RIDGING BUILDS OVERHEAD DURING THE DAY
WEDNESDAY AND SO EXPECTING A BREAK IN THE ACTIVITY DURING THE
DAYTIME FOR SOUTHERN COUNTIES. BOUNDARY WILL REMAIN STALLED ON
WEDNESDAY...BUT IS PUSHED SLIGHTLY FARTHER SOUTH ALONG THE NE/KS
BORDER DURING THE DAY. INSTABILITY INCREASES IN WARM SECTOR AND WEAK
IMPULSE MOVING EWD THRU THE STATE SHOULD HELP FIRE THINGS AGAIN
ALONG THE LOW LEVEL CONVERGENCE AREA. ALSO WITH CONTINUED UPSLOPE
FLOW IN THE HIGH PLAINS...MCS ACTIVITY MAY SPREAD EWD INTO THE
REGION DURING THE OVERNIGHT.
INVERTED TROF MOVES INTO THE REGION ON THURSDAY AS ANOTHER WEAK
IMPULSE MOVES THRU FLOW. THIS COULD BE FOCUS FOR TSTM ACTIVITY ONCE
AGAIN. FRIDAY LOOKS DRY FOR THE MOST PART...BUT MAY BE SOME
LINGERING ACTIVITY INTO THE MORNING. PATTERN CHANGE TAKES PLACE AND
REGION COMES UNDER NWRLY FLOW. SFC HIGH MOVES IN FOR THE WEEKEND AND
EXPECTING DRY BUT COOLER CONDITIONS FOR SAT AND SUN. BOUNDARY SETS
UP ACROSS THE AREA LATE IN THE WEEKEND SO HAVE ADDED -SHRA FOR SUN
NIGHT INTO MONDAY. 540 THICKNESS FLIRTING WITH OUR AREA LATE IN THE
PERIOD. HAVE TUESDAY DRY AS LOW BEGINS TO PUSH EWD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 8 PM THRU NOON FOR
WAYNE...THURSTON...STANTON...CUMING...BURT...COLFAX...DODGE...WASHING
TON...BUTLER...SAUNDERS...DOUGLAS AND SARPY COUNTIES.
IA...FLOOD WATCH FROM 8 PM THRU NOON FOR MONONA...HARRISON...SHELBY
AND POTTAWATTAMIE COUNTIES.
&&
GRIFFIS
Hazardous weather outlook, Apr 19, 4:25 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT TUE APR 19 2005
IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-201000-
BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA-
POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
525 PM CDT TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH
SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST
TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS
POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY
HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF
THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS
THE SURFACE FRONT MOVES SLOWLY SOUTH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.
NEZ011-012-016-017-030-031-042-201000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-
525 PM CDT TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH
SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST
TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS
POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY
HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE
MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.
IAZ079-080-090-091-NEZ065>068-078-088>093-201000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
525 PM CDT TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY
MORNING WITH SOME SEVERE STORMS POSSIBLE. THUNDERSTORMS ARE
FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM
NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP
LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH
THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. THE PRIMARY
HAZARDS WITH THESE STORMS BE HAIL AND HEAVY RAIN. THE CHANCE OF
THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS
THE SURFACE FRONT MOVES SLOWLY SOUTH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY
AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER
LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.
FOBERT
In the hours before
Local storm report, Apr 19, 8:37 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
937 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 2 NE KIRKMAN 41.75N 95.24W
04/19/2005 0.75 INCH SHELBY IA PUBLIC
&&
SKLocal storm report, Apr 19, 9:01 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1001 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 16 SSE STANTON 41.73N 97.11W
04/19/2005 0.88 INCH COLFAX NE PUBLIC
&&
SKLocal storm report, Apr 19, 9:09 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 6 W ELGIN 41.98N 98.20W
04/19/2005 1.00 INCH ANTELOPE NE TRAINED SPOTTER
&&
SKLocal storm report, Apr 19, 10:16 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 5 W ELGIN 41.98N 98.18W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JEKLISHLocal storm report, Apr 19, 10:40 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL ELGIN 41.98N 98.08W
04/19/2005 0.88 INCH ANTELOPE NE TRAINED SPOTTER
&&
JEKLISHLocal storm report, Apr 19, 10:50 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1150 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL ELGIN 41.98N 98.08W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JEKLISHFlash Flood, Antelope
- When
- April 19, 11:14 PM CST to April 20, 1:30 AM CST
- Where
- Antelope County, 7 mi W of Elgin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.983, -98.217
Heavy rainfall from thunderstorms that persisted over Antelope county for several hours caused flash flooding west of Elgin where water was reported over highway 70 as high as the hood of a car. There were unofficial reports that 6 to 8 inches of rain fell 6 to 10 miles west of Elgin. The highway was closed for several hours as flood waters rushed over it. As the flood waters receeded, a significant amount of standing water persisted for a few days around the Elgin area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Puerto Rico, April 19, 20052 deaths · 1 event
- Tornado and Hail in Colorado, April 19, 2005F0 · 40 events
- Tornado and Flash Flood in Nebraska, April 19 to 20, 2005$13,000 · F0 · 18 events
- Hail and Lightning Strike in Iowa, April 19 to 20, 2005$4,000 · 0.88 in hail · 6 events
- High Wind in Arizona, April 19, 200566 kt wind · 3 events
- Debris Flow and Flood in Puerto Rico, April 19, 20052 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Tornado in Minnesota, April 19, 2005F0 · 2 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Damaging Winds in Wisconsin, April 19, 200556 kt wind · 2 events
- Heavy Snow in Idaho, April 19 to 20, 20052 events
- Marine Thunderstorm Winds in Lake Michigan, April 19 to 20, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443850.